Pennsylvania, 2016

Damaging Winds in Pennsylvania, February 24, 2016

February 24, 2016 · NWS CTP · 13 events in 7 counties and zones

A deep low pressure system tracked northeast through the Ohio Valley and into the eastern Great Lakes on Wednesday, February 24, 2016. A squall line developed ahead of the main cold front near the axis of a 70+KT low-level jet, which contributed to a high shear/low CAPE environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A deep low pressure system tracked northeast through the Ohio Valley and into the eastern Great Lakes on Wednesday, February 24, 2016. A squall line developed ahead of the main cold front near the axis of a 70+KT low-level jet, which contributed to a high shear/low CAPE environment. The squall line produced 50-65 mph wind gusts and subsequent thunderstorm wind damage across portions of the lower Susquehanna Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 24, 4:57 PM EST, 43 minutes earlier.

Area forecast discussion, Feb 24, 4:57 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EST WED FEB 24 2016

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER WESTERN KY AT MID AFTERNOON WILL
STRENGTHEN AS IT LIFTS NORTHEAST ACROSS THE UPPER OHIO VALLEY AND
LOWER GREAT LAKES REGION. WIDESPREAD MODERATE TO LOCALLY HEAVY
RAIN IS EXPECTED. STRONG TO POTENTIALLY DAMAGING WINDS ARE
POSSIBLE FROM LATE THIS AFTERNOON INTO THE EVENING ALONG A FAST
MOVING LINE OF HEAVY SHOWERS/THUNDERSTORMS. GUSTY NORTHWEST WINDS
WILL DIRECT COLDER AIR INTO THE AREA BEHIND THE DEPARTING STORM
SYSTEM FOR THE SECOND HALF OF THE WEEK. RAIN WILL MIX WITH AND
CHANGE TO SNOW ON THURSDAY OVER WESTERN PENNSYLVANIA WITH A LIGHT
ACCUMULATION BY FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
TORNADO WATCH #28 IN EFFECT UNTIL 04Z FOR ADAMS...LANCASTER AND
YORK COUNTIES. AREA WILL BE ON THE FAR NORTHERN PERIPHERY OF WARM
SECTOR IN HIGHLY SHEARED ENVIRONMENT. HEAVY RAIN...DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE.

AS UPPER LOW OVER OHIO VALLEY AND ASSOCIATED OCCLUDING SFC FRONT
MOVE EAST TOWARD THE REGION THIS AFTN AND EVENING...EXPECT
INCREASE IN COVERAGE IN RAIN SHOWERS FROM SOUTH NORTH. AREAS OF
HEAVY RAIN WILL CONTINUE INTO EVENING HOURS. BUDDING INSTABILITY
AND IMPRESSIVE WIND FIELDS ALOFT LOOK TO GATHER TO SUPPORT A LATE
WINTER SEVER OUTBREAK ACROSS PARTS OF THE MID ATLANTIC LATE THIS
AFTN AND EVENING. ENHANCED OUTLOOK POSTED OVER EASTERN PA.

THE ANOMALOUS MOISTURE VALUES COMBINED WITH STRONG DIFLUENT FLOW
ALOFT/BOUNDARY LAYER CONVERGENCE WILL SUPPORT POTENTIAL FOR
ORGANIZED FRONTAL OR PRE- FRONTAL CONVECTION ALONG/AHEAD OF A
STRONG COLD FRONT RACING EAST- NORTHEAST FROM THE SOUTHERN
APPALACHIANS AND ACROSS THE MID ATLANTIC STATES. WHILE THE AREA OF
PCPN WILL BE QUITE PROGRESSIVE...THE PATTERN IS FAVORABLE FOR
LOCALIZED HEAVY RAIN RATES/FLOODING RISK ESPECIALLY WITH CENTRAL
PA FFG VALUES RATHER LOW. THEREFORE WPC HAS MAINTAINED RISK FOR
EXCESSIVE RAINFALL AND WILL CONTINUE TO HIGHLIGHT IN HWO. UTILIZED
WPC GUIDANCE FOR QPF AMTS WHICH RANGE BTWN 0.75 INCHES IN THE
LAURELS TO ~ 1.50 INCHES FOCUSED INTO THE THE SOUTHERN
POCONOS/ENDLESS MTNS WHERE TERRAIN ENHANCEMENT WILL BE MAXIMIZED.

HEAVY RAIN/SEVERE WX RISK SHOULD END BY MIDNIGHT WITH LINGERING
LIGHT RAIN/SHOWERS INTO EARLY THURSDAY MORNING. SNOW MAY BEGIN TO
MIX WITH RAIN OVER THE HIGHER TERRAIN ALONG THE WESTERN ALLEGHENIES
AS COLDER AIR BEGINS TO FILTER IN BEHIND INCREASINGLY GUSTY NW WINDS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
NO BIG CHANGES TO THE FORECAST DURING THIS PERIOD AS LATEST
PROJECTIONS REMAIN CONSISTENT WITH DEPARTING STORM.

PERSISTENT/STRONG COLD ADVECTION WRAPPING INTO CENTRAL PA BEHIND
THE DEPARTING STORM TRACKING INTO THE ST. LAWRENCE VALLEY SHOULD
TRANSITION RAIN TO SNOW OVER THE WESTERN ALLEGHENIES ON THURSDAY.
MARGINALLY WARM BLYR TEMPS AND ROAD SFC MAY BE A LIMITING FACTOR
FOR ACCUMULATIONS INITIALLY. THE COMBINATION OF LAKE
EFFECT/ENHANCED UPSLOPE SNOW AND DECAYING COMMA HEAD/DEFORMATION
ZONE SHOULD YIELD A GENERAL 1-3 INCHES BY FRIDAY MORNING. WIND
GUSTS IN THE 25 TO 35 MPH RANGE ARE LIKELY ON THURSDAY WITH PEAK
GUSTS AROUND 40 MPH POSSIBLE ON THE RIDGES IN SOUTHWEST PA. LAKE
EFFECT/UPSLOPE SNOW SHOWERS GRADUALLY TAPER DOWN ON FRIDAY AND
COME TO AN END FRI NGT AS WEAK RIDGE OF HIGH PRESSURE SLIDES INTO
THE AREA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
TEMPERATURES SHOULD MODERATE NICELY SAT-SUN AS SW FLOW ERODES COLD
AIR...AND 850MB TEMPS GO BACK ABOVE 0C ON SUNDAY. MODEL CONSENSUS
SHOWS LOW PRES TRACKING FROM THE MIDWEST ACROSS THE LOWER GREAT
LAKES INTO NORTHERN NEW ENGLAND SUN-MON...BRINGING RISK OF
RAIN/SNOW TO START NEXT WEEK. GFS/ECMWF DIVERGE ON THE SFC
PATTERN TOWARD THE MIDDLE OF NEXT WEEK...WITH GFS LATCHING ON AND
SLOWING A SOUTHERN STREAM WAVE WHILE ECMWF IS MORE
PROGRESSIVE....KEEPING THIS PORTION OF FORECAST IS LOW CONFIDENCE.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...

A FRONTAL SYSTEM WILL SWEEP ACROSS THE REGION THIS EVENING AND
OVERNIGHT BRINGING WIDESPREAD MVFR/IFR ALONG WITH THE THREAT FOR
ISOLATED SEVERE WIND GUSTS WITH A LINE OF THUNDERSTORMS THAT WILL
TRAVERSE THE REGION THROUGH 01Z.

FROM EARLIER...

AFTER A BREAK IN PCPN THROUGH THE DAY...STEADIER/HEAVIER RAIN
SHOWERS...AND THE POSSIBILITY OF A FEW RUMBLES OF THUNDER WILL
ARRIVE LATER THIS AFTERNOON AS A STRONGER STORM TRACKS NORTHEAST
FROM THE OHIO VALLEY TOWARD THE EASTERN GREAT LAKES. ANOTHER
CONCERN IS A LOW LEVEL JET TRACKING ACROSS THE REGION LATE THIS
AFTERNOON AND EARLY EVE. EXPECT LLWS WITH WINDS ALOFT OF 60 TO 70
KTS AROUND 2KFT. THIS WIND SHEAR SHOULD BEGIN PERSIST THROUGH 00Z
TO 03Z THURSDAY AS THE JET EXITS THE REGION.

EXPECT CONDITIONS TO SLOWLY IMPROVE BETWEEN 03Z TO 09Z FROM THE
SOUTH TO THE NORTH. IFR SHOULD IMPROVE TO MVFR BETWEEN 00Z TO 06Z
AND FROM MVFR TO VFR BETWEEN 09Z TO 12Z THURSDAY.

OUTLOOK...

THU...WINDY. PM SHSN/REDUCED VSBYS POSS...MAINLY W MTNS.

FRI...WINDY...ESP EAST. AM SHSN/REDUCED VSBY POSS W MTNS.

SAT-SUN...NO SIG WX EXPECTED.

MON...RAIN SHOWERS TURNING TO SNOW SHOWERS. LOW CIGS/VSBYS
LIKELY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR PAZ056>059-
063>066.

&&

SYNOPSIS...GARTNER/STEINBUGL
NEAR TERM...DEVOIR/GARTNER/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...RXR/STEINBUGL
AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Feb 24, 3:21 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EST WED FEB 24 2016

PAZ019-026>028-035>037-041-042-045-046-049>053-252030-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
321 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. LOCALIZED MINOR FLOODING IN AREAS OF POOR DRAINAGE AND
STRONG TO POTENTIALLY DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017-018-024-025-033-034-252030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
321 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALIZED MINOR FLOODING IN AREAS OF POOR DRAINAGE ARE POSSIBLE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-252030-
ADAMS-YORK-LANCASTER-
321 PM EST WED FEB 24 2016

...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056>059-063-252030-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
321 PM EST WED FEB 24 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LOCALIZED MINOR FLOODING IN AREAS OF POOR DRAINAGE
AND STRONG TO POTENTIALLY DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 24, 4:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EST WED FEB 24 2016

PAZ036-242230-
FRANKLIN PA-
459 PM EST WED FEB 24 2016

...THIS IS A SPECIAL WEATHER STATEMENT FOR FRANKLIN COUNTY UNTIL 530
PM EST...

AT 458 PM EST...DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG
WIND GUSTS NEAR ST. THOMAS...MOVING NORTHEAST AT 60 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS SHOWER WILL BE NEAR...
  UPPER STRASBURG...CHAMBERSBURG AND SCOTLAND AROUND 510 PM EST.

OTHER LOCATIONS IMPACTED BY THIS SHOWER INCLUDE UPTON...WILLIAMSON...
ORRSTOWN...STATE LINE AND WHITETAIL SKI AREA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 187 TO 193.
 INTERSTATE 81 FROM MILE MARKERS 0 TO 25.

LAT...LON 3972 7810 3983 7800 4000 7792 4006 7786
      4017 7779 4002 7751 3997 7745 3995 7747
      3991 7747 3972 7768
TIME...MOT...LOC 2158Z 217DEG 52KT 3988 7782

RXR
Special weather statement, Feb 24, 5:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EST WED FEB 24 2016

PAZ026>028-036-056-063-064-242245-
MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-HUNTINGDON PA-ADAMS PA-
FRANKLIN PA-PERRY PA-
518 PM EST WED FEB 24 2016

...SPECIAL WEATHER STATEMENT...

AT 517 PM EST...DOPPLER RADAR INDICATED GUSTY THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BLACKLOG TO NEAR SHIPPENSBURG TO
BOONSBORO...AND MOVING NORTHEAST AT 50 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  BLACKLOG...SHIPPENSBURG AND EAST RUTHERFORD AROUND 520 PM EST.
  WALNUT BOTTOM...STRODES MILLS AND HONEY GROVE AROUND 525 PM EST.
  NEWVILLE...WALNUT AND BLOSERVILLE AROUND 530 PM EST.
  PLAINFIELD...LEWISTOWN AND HIGHLAND PARK AROUND 535 PM EST.
  CARLISLE SPRINGS...SCHLUSSER AND ALFARATA AROUND 540 PM EST.
  SHERMANSDALE...MCALISTERVILLE AND LAKE HERITAGE AROUND 545 PM EST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HUNTERSTOWN...EAST
SALEM...YORK SPRINGS...IDAVILLE AND LONGFELLOW.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 196 TO 231.
 INTERSTATE 81 FROM MILE MARKERS 15 TO 54.

LAT...LON 3972 7769 4000 7763 4045 7788 4085 7737
      4085 7736 4070 7735 4068 7725 4015 7703
      4007 7713 4001 7701 3994 7697 3989 7698
      3985 7696 3983 7700 3972 7700
TIME...MOT...LOC 2217Z 228DEG 53KT 4040 7773 4007 7755 3950 7767

RXR
Special weather statement, Feb 24, 5:24 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EST WED FEB 24 2016

PAZ066-242330-
LANCASTER PA-
524 PM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY UNTIL 630 PM
EST...

AT 523 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GLEN ROY...MOVING NORTHEAST AT 55 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN LANCASTER
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...KIRKWOOD...WHITE
HORSE...BOWMANSVILLE...GOODVILLE AND CHRISTIANA.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 286 TO 295.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3980 7615 4028 7609 4014 7587 4011 7594
      4004 7593 3996 7599 3987 7599 3988 7600
      3976 7606 3976 7608 3973 7610
TIME...MOT...LOC 2223Z 240DEG 49KT 3975 7601

MARTIN

The radar

The State College radar (KCCX), 90 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
February 24, 5:40 PM EST
Where
Perry County, 1.61 mi SSE of Landisburg
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
40.329, -77.286

A squall line with peak thunderstorm winds around 65 mph produced straight-line wind damage near Landisburg. The thunderstorm winds knocked down dozens of large tree limbs and uprooted several trees along Route 74 near the bridge over Shermans Creek. A shed was destroyed by the wind and shingles were torn off of a roof. The trees fell in a unidirectional pattern, aligned from southwest to northeast. No injuries were reported.

Thunderstorm Wind, York

When
February 24, 6:10 PM EST
Where
York County, 0.53 mi W of Wellsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.050, -76.940

Thunderstorm winds estimated near 60 mph knocked down numerous trees across the county.

Thunderstorm Wind, Dauphin

When
February 24, 6:24 PM EST
Where
Dauphin County, 0.53 mi E of Progress Penbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.280, -76.820

Thunderstorm winds estimated near 60 mph knocked down tree across exit ramp at the intersection of I-83 and Union Deposit Rd.

Thunderstorm Wind, York

When
February 24, 6:24 PM EST
Where
York County, 1.27 mi ESE of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.890, -76.850

Thunderstorm winds estimated near 60 mph knocked down a tree onto a house along Route 116 in Jackson Township.

Thunderstorm Wind, York

When
February 24, 6:30 PM EST
Where
York County, 0.69 mi N of Dallastown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.910, -76.650

Thunderstorm winds estimated near 60 mph knocked down trees near Dallastown.

Thunderstorm Wind, Lycoming

When
February 24, 6:35 PM EST
Where
Lycoming County, 0.69 mi N of Hughesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.240, -76.730

Thunderstorm winds estimated near 60 mph knocked down several trees in Hughesville.

Thunderstorm Wind, York

When
February 24, 6:35 PM EST
Where
York County, 1.06 mi W of Wago Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.080, -76.720

Thunderstorm winds estimated near 60 mph blew a roof off of a barn in East Manchester Township.

Thunderstorm Wind, Montour

When
February 24, 6:35 PM EST
Where
Montour County, 2.47 mi N of Exchange
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.156, -76.704

Thunderstorm winds estimated near 60 mph knocked down numerous trees down along Muncy-Exchange Road.

Thunderstorm Wind, Lancaster

When
February 24, 6:43 PM EST
Where
Lancaster County, 1.26 mi ESE of Marietta Afs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.060, -76.550

Spotter in Marietta reported an estimated thunderstorm wind gust of 60 mph.

Thunderstorm Wind, Lancaster

When
February 24, 6:45 PM EST
Where
Lancaster County, 0.87 mi SE of Florin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.110, -76.510

Thunderstorm winds estimated near 60 mph produced structural damage in Mount Joy Township and Elizabethtown borough.

Thunderstorm Wind, Lebanon

When
February 24, 7:05 PM EST
Where
Lebanon County, 1.15 mi SSE of Greble
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
40.414, -76.343

Thunderstorm winds estimated near 60 mph knocked down telephone poles along Houtzdale Road.

Thunderstorm Wind, Lancaster

When
February 24, 7:18 PM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.040, -76.300

Thunderstorm winds estimated near 60 mph knocked down numerous trees across the county.

Thunderstorm Wind, Lancaster

When
February 24, 7:32 PM EST
Where
Lancaster County, 0.53 mi E of White Horse
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.030, -75.990

Delete this in-lieu of tornado damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612798, 612799, 612800, 612801, 612802, 612803, 612804, 617212, 612809, 612805, 612806, 612807, 612808.